Announcement

Collapse
No announcement yet.

ADVICE NEEDED! Can't refill Baclofen because of unexpected snow!

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    ADVICE NEEDED! Can't refill Baclofen because of unexpected snow!

    I was going to refill my Baclofen perscription tomorrow, but we are in the middle of a surprise snow storm and they are saying it might stay this way until Monday!

    Normally, I take 10 mg of Baclofen in the morning, and then 10 mg at night. Since I have only 3 pills left, this would only get me through to Friday night. If I remember correctly, Baclofen is not supposed to be stopped suddenly. Keeping in mind that I usually take 10 mg every morning, and 10 mg more every night, is it safe to cut the pills in half and go to:

    5 mg tonight,
    5 mg tomorrow morning,
    5 mg tomorrow night,
    5 mg Saturday morning,
    5 mg Saturday night,
    5 mg Sunday morning,
    nothing Sunday night,
    and nothing Monday morning.

    ????
    Thanks.


    Alive for 33 years
    T4/5 complete for 25 years
    Mom for 6 years

    #2
    I think you should be ok if you cut them in half...thats how I did it when I weened myself off baclofen. Your also taking a very low dose, so it shouldnt effect your spasms too much.

    Even if your body cannot move, you can still think and meditate ~Dalai Lama~

    Comment


      #3
      What else can you do?
      "Never argue with an idiot; they'll drag you down to their level and other people may not be able to tell the difference."

      Comment


        #4
        Thanks Bridget. I'm thinking with a low dose, it won't be a big deal, but I wanted to make sure. I'm not real worried about spasms because I can handle extra spasms for a while, but I was worried about the other side effects of suddenly stopping Baclofen (can't remember what those side effects are).

        Duke, I suppose if I absolutely have to, I can call around to see if any friends have chains for their car and if they could go get it for me. I hate asking for help though.

        Alive for 33 years
        T4/5 complete for 25 years
        Mom for 6 years

        Comment


          #5
          Maybe now may be a good time to wean off it. If your dose is low it maybe easy.
          Get involved in politics as if your life depended on it, because it does. -- Justin Dart

          I shall not tolerate ignorance or hate speech on this site.

          Comment


            #6
            Shannon, have you tried talking with the pharmacy to see if they can try to get some delivered to you over the weekend?

            _____________
            Tough times don't last - tough people do.
            _____________

            Comment


              #7
              Yeah, I was thinking about that Liz.

              Marmalady, I didn't think of that. I've never heard of any pharmacies around here that deliver. That seems like a small town type of thing. But, I guess I can look into that tomorrow.

              Alive for 33 years
              T4/5 complete for 25 years
              Mom for 6 years

              Comment


                #8
                Shannon, lots of pharmacies have a delivery service, whether they're in large or small towns. I think it's always a good idea to check with your pharmacy, because there may be times when you can't get out of the house to get your meds.

                _____________
                Tough times don't last - tough people do.
                _____________

                Comment


                  #9
                  Shannon, hi!

                  Here's a couple more ideas...

                  1. Try calling your pharmacy and asking druggist if there is a right way to stretch the meds by taking half, or whatever...

                  2. If you are unable to get thru to pharmacy, call hospital pharmacy and explain situation. They might have a delivery service also...and they are sure to be open.

                  3. Call your Dr. and ask.

                  4. Check with sci nurses here and see if they know someone online who can advise...if all above doesn't work...

                  Take care, and have a great 2004!

                  Teena

                  PS--and enjoy the snow, but stay warm!

                  Comment


                    #10
                    You are on a fairly low dose of baclofen compared to some so the chances of withdrawal are reduced. The pattern you describe of reducing to 5 mg twice a day for a few days will probably prevent any adverse side effects although you may experience an increase in spasticity.

                    You should be OK with the plan you describe and then can get your medications next week.

                    RAB
                    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

                    Comment


                      #11
                      Thanks everyone...

                      Turns out the weather forecasters were wrong (imagine that) and the storm did not continue today. Therefore, I was able to get my baclofen.

                      Teena, I spent the first 21 years of my life in the midwest and one of the reasons I moved was to get out of the snow! The dog and the kid loved it, but I'm glad it is almost all melted now. They're saying we're going to have an even bigger storm on Sunday and I really hope they are wrong because Monday is when my daughter is supposed to go back to school!

                      Alive for 33 years
                      T4/5 complete for 25 years
                      Mom for 6 years

                      Comment


                        #12
                        Shannon, you probably should consult with your doctor or pharmacist and see if you can get an extra supply of baclofen in case of natural disasters, big snow storms, or whatever. I think that the shelf-life of baclofen is pretty good and you can replace the pills with new ones when ever they are approaching their "out-of-date" time. Wise.

                        Comment


                          #13
                          I do originally come from big snow country Shannon and there is an easy way around this if you prepare in advance. Does the doc who prescribes your baclofen and any other non narcotic or maybe just class 1 narcotics have hospital priviledges at a nearby hospital with in house pharmacy? If so, next appointment with your doc ask that he fill out a file on you and your regular medications and dosages for the hospital on call files (this should also include your living will too, BTW). Then, if there is another emergency where you can't get out the hospital can ask one of their volunteer 4 wheel drive people to drop you off a few days' supply while out driving in the docs and RNs who don't have 4-wheel or chains.

                          Courage doesn't always roar. Sometimes courage is the quiet voice at the end of the day saying, "I will try again tomorrow."
                          Courage doesn't always roar. Sometimes courage is the quiet voice at the end of the day saying, "I will try again tomorrow."

                          Disclaimer: Answers, suggestions, and/or comments do not constitute medical advice expressed or implied and are based solely on my experiences as a SCI patient. Please consult your attending physician for medical advise and treatment. In the event of a medical emergency please call 911.

                          Comment

                          Working...
                          X